• Welcome to the Anxiety Community Forum, a friendly space for discussion, help and support with mental health issues. Please register to post and use the extra features available to members. Click here to register.Everyone is welcome!

Side effects of Meds (HELP)

Always_Scared

Member
Joined
Dec 16, 2019
Messages
44
Reaction score
9
I was just put on Escitalopram for treatment of my extreme HA. I'm on day 4. OMG the side effects are crazy. My cancer fears and panic attacks have gone into overdrive.
Any helpful hints to getting me through this. I'm ready to give up
 

Bobnnat

Active Member
Joined
Nov 5, 2019
Messages
316
Reaction score
172
I believe that drug is also known as Lexapro (in the US). I took it for a while and it helped me...for a while. For me, the only side effect I recall were sexual in nature. But AD affect each of us differently. I certainly would think you should give it time. it takes 4-8 weeks for the meds to begin to work. Any concern, ask your prescribing doc.
 

bin_tenn

Well-Known Member
Joined
Sep 23, 2019
Messages
1,116
Reaction score
559
My fiancee was taking it and never had any serious side effects. In fact, the only side effect was unwanted weight gain, so she's talking to her doctor about other medication options. Aside from that it worked very well, she felt much better on it.
 

qwerty4

Member
Joined
Oct 17, 2019
Messages
50
Reaction score
32
I was just put on Escitalopram for treatment of my extreme HA. I'm on day 4. OMG the side effects are crazy. My cancer fears and panic attacks have gone into overdrive.
Any helpful hints to getting me through this. I'm ready to give up
I was on citalopram for over a year and the first week (or so) was terrible. My anxiety increased a lot and I was having many, many panic attacks (more than before I started taking them). I guess you are experiencing something similar now. Both my therapist and doctor told me that it was common for (health) anxiety to increase first when starting antidepressants and told me to stick with it. I did, and after a while I started feeling better. I know it sucks right now, but for me, antidepressants have helped a lot so don't give up yet!
 

MakUSA

Active Member
Joined
Dec 5, 2019
Messages
193
Reaction score
71
I am on Escitalopram at the moment. The first week or so was awful but after that smooth sale, don't give up yet, just wait, it will kick in and get better.
 

mandathensome

Member
Joined
Feb 24, 2020
Messages
90
Reaction score
40
I was on citalopram for over a year and the first week (or so) was terrible. My anxiety increased a lot and I was having many, many panic attacks (more than before I started taking them). I guess you are experiencing something similar now. Both my therapist and doctor told me that it was common for (health) anxiety to increase first when starting antidepressants and told me to stick with it. I did, and after a while I started feeling better. I know it sucks right now, but for me, antidepressants have helped a lot so don't give up yet!
Hi there i am currently starting citalopram it’s been two weeks now and i want to say i am getting better with my anxiety but the side effects i have are extremes night sweats and i was just curious if anyone else experiences this cuz i have terrible health anxiety too so i don’t know what is going on in my body anymore i am losing my sense of self what is natural and what is the medicine so anyways. i should take it in the morning instead of at night and see if it helps


Sent from my iPhone using Tapatalk
 

qwerty4

Member
Joined
Oct 17, 2019
Messages
50
Reaction score
32
Hi there i am currently starting citalopram it’s been two weeks now and i want to say i am getting better with my anxiety but the side effects i have are extremes night sweats and i was just curious if anyone else experiences this cuz i have terrible health anxiety too so i don’t know what is going on in my body anymore i am losing my sense of self what is natural and what is the medicine so anyways. i should take it in the morning instead of at night and see if it helps


Sent from my iPhone using Tapatalk
I had the night sweats as well (just the first few weeks I think) and so did my friend, who is also on citalopram). So I think it is normal!
 

Danaaa07

Active Member
Joined
Apr 19, 2020
Messages
140
Reaction score
35
I was just put on Escitalopram for treatment of my extreme HA. I'm on day 4. OMG the side effects are crazy. My cancer fears and panic attacks have gone into overdrive.
Any helpful hints to getting me through this. I'm ready to give up
I got this when I tried lexapro I ended up going off and trying buspirone.. it is ok helps with panic attacks but anxiety is still there
 
Top